Missouri, 2001

Hail in Missouri, April 3, 2001

April 3, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 3, 10:55 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 3, 10:55 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT TUE APR 3 2001

WARM FRONT CURRENTLY LOCATED FROM ABOUT FT. SCOTT TO LEBANON TO WEST
OF WEST PLAINS. BEGINNING TO SHOW UP RATHER WELL ON VISIBLE
SATELLITE IMAGE.  CONVECTION TO THE NORTH OF THE FRONT HAS PRODUCED
SOME HAIL REPORTS ACROSS THE NORTHERN CWA.

HAVE UPDATED ZONES TO LOWER AFTERNOON HIGHS TO THE NORTH AND EAST OF
THE WARM FRONT.  BELIEVE CLOUDS AND RAIN WILL KEEP TEMPS DOWN THERE.
HOWEVER...HAVE RAISED HIGHS TO THE SOUTH OF THE FRONT WHERE CLOUDS
HAVE MIXED OUT FAIRLY WELL THIS MORNING AND TEMPS HAVE ALREADY SHOT
UP INTO THE 70S.

.SGF...
MO...NONE.
KS...NONE.

GAEDE

In the hours before

Local storm report, Apr 3, 11:15 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1056 AM    IONIA                     MO   1 INCH HAIL
04/03/01   BENTON                         REPORTED BY PUBLIC.

1205 PM    2 N BARNETT               MO   1.75 INCH HAIL
04/03/01   MORGAN                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Apr 3, 11:39 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....l

1214 PM    ELDON                     MO   .75 INCH HAIL
04/03/01   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Apr 3, 12:00 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE APR 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1238 PM    SUNRISE BEACH             MO   .75 INCH HAIL
04/03/01   CAMDEN                         REPORTED BY PUBLIC.
Special weather statement, Apr 3, 12:00 PM CST, 54 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE APR 3 2001

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST
KANSAS AND THE MISSOURI OZARKS...

A WARM FRONT...EXTENDING FROM NEAR FORT SCOTT KANSAS TO FORT LEONARD
WOOD...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY.  AN
UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON...
AND INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS AND
THUNDERSTORMS.

THE AIRMASS OVER THE REGION WILL REMAIN SLIGHTLY TO MODERATELY
UNSTABLE THROUGH THE DAY...WITH LARGE HAIL UP TO THE SIZE OF
GOLFBALLS BEING THE MAIN THREAT.  STORM OUTFLOW COULD BECOME STRONG
ENOUGH TO PRODUCE WIND GUSTS TO 60 MPH. STRONGEST STORMS WILL BE
LOCATED GENERALLY NORTH OF INTERSTATE 44.

SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER
CONDITIONS THROUGH THE DAY.

.OUTLOOK FOR WEDNESDAY THROUGH SATURDAY...
WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE
REGION...DECREASING THE THREAT OF THUNDERSTORMS WEDNESDAY AND
THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY NIGHT AS
THE NEXT STORM SYSTEM APPROACHES THE AREA.

GAEDE

The radar

The Springfield radar (KSGF), 40 km away, was scanning. The volume nearest the first event began at 18:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Webster

When
April 3, 12:54 PM CST
Where
Webster County, Elkland
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.450, -93.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240439.